Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 112, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 5, 2012, 11:20 AM EDT for 4 counties in West Virginia. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 11:20 AM EDT (15:20 UTC)
- Expired
- Jul 5, 2012, 12:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Jackson County, WV, Kanawha County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 29 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 11:33 AM EDT | TSTM WND DMG | Red House, WV | LARGE BRANCHES BROKEN. |
| Jul 5, 11:51 AM EDT | TSTM WND DMG | Nitro, WV | MULTIPLE TREES DOWN INTO POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2778 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046 WUUS51 KRLX 051520 SVRRLX WVC035-039-053-079-051600- /O.NEW.KRLX.SV.W.0112.120705T1520Z-120705T1600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1120 AM EDT THU JUL 5 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL JACKSON COUNTY IN WEST VIRGINIA... NORTHWESTERN KANAWHA COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF NITRO... EAST CENTRAL MASON COUNTY IN WEST VIRGINIA... PUTNAM COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF WINFIELD... * UNTIL NOON EDT * AT 1117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF BUFFALO... OR 9 MILES NORTH OF WINFIELD...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINFIELD AND 6 MILES EAST OF ELEANOR BY 1140 AM EDT... POCA...7 MILES EAST OF TEAYS VALLEY AND 8 MILES WEST OF SISSONVILLE BY 1155 AM EDT... CROSS LANES AND NITRO BY NOON EDT... . THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE MARKERS 35 AND 46 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 110 AND 124 IN WEST VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3850 8150 3837 8199 3872 8207 3875 8173 TIME...MOT...LOC 1520Z 344DEG 18KT 3865 8186 $$ 13
1 follow-up statement
991
WWUS51 KRLX 051540
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1140 AM EDT THU JUL 5 2012
WVC053-051550-
/O.CAN.KRLX.SV.W.0112.000000T0000Z-120705T1600Z/
MASON WV-
1140 AM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MASON COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3866 8195 3868 8178 3871 8181 3874 8179
3874 8180 3875 8173 3850 8150 3837 8199
3862 8205
TIME...MOT...LOC 1540Z 344DEG 18KT 3855 8182
$$
WVC035-039-079-051600-
/O.CON.KRLX.SV.W.0112.000000T0000Z-120705T1600Z/
PUTNAM WV-KANAWHA WV-JACKSON WV-
1140 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SOUTH CENTRAL JACKSON...NORTHWESTERN KANAWHA AND PUTNAM COUNTIES IN
WEST VIRGINIA...
AT 1138 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BANCROFT...OR NEAR
WINFIELD...MOVING SOUTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WINFIELD BY 1145 AM EDT...
BANCROFT BY 1150 AM EDT...
POCA AND 7 MILES EAST OF TEAYS VALLEY BY 1155 AM EDT...
CROSS LANES...NITRO AND 8 MILES WEST OF SISSONVILLE BY NOON EDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 35 AND 46 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 111
AND 124 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3866 8195 3868 8178 3871 8181 3874 8179
3874 8180 3875 8173 3850 8150 3837 8199
3862 8205
TIME...MOT...LOC 1540Z 344DEG 18KT 3855 8182
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:18 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 5, 10:18 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1018 AM EDT THU JUL 5 2012
.SYNOPSIS...
WEAK NORTHWEST FLOW ALOFT WILL CONTINUE INTO FRIDAY. UPPER LEVEL
HIGH PRESSURE BUILDS IN FROM THE W TO START THE WEEKEND...ONLY TO
BACK OFF LATE IN THE WEEKEND...RENEWING WEST TO NORTHWEST FLOW ALOFT.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
A BOUNDARY FROM LAST NIGHTS MCS IS MOVING SOUTHWARD. THIS BOUNDARY
IS ALREADY ACTIVE THIS MORNING...SO WILL RAISE POPS ALONG THIS
BOUNDARY AS IT MOVES SOUTHWARD ACROSS THE REGION TODAY.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH SATURDAY/...
WITH THE HEART OF THE RIDGE SHIFTED EAST SLIGHTLY...FRIDAY WILL BE
ANOTHER DAY WITH LOWER POPS IN A MORE STABLE ATMOSPHERE. HEAT
PERSISTS INTO SATURDAY...BUT WILL SEE THE RIDGE RETROGRADE BACK TO
THE WEST IN A SUBTLE PATTERN CHANGE IN THE LONG WAVE. WILL ALSO
BRING THE POPS BACK UP SATURDAY WITH POTENTIAL SHORT WAVES
EMBEDDED IN THE NORTHWEST FLOW THAT SHOULD SHIFT TOWARDS OUR AREA
AGAIN. AS HAS BEEN THE CASE...WILL NEED TO PAY ATTENTION TO MCS
DEVELOPMENT UPSTREAM...AND SUBSEQUENT MESOSCALE CHANGES TO THE LOW
LEVELS AS SYSTEMS EVOLVE WHICH COULD CREATE NEW BOUNDARIES FOR
TRIGGERS AND COLD POOL STABILIZATION.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPPER RIDGE RETREATS TO THE INTER MOUNTAIN WEST...WITH MODEST
TROUGHING OVER THE EASTERN CONUS. THIS WILL REPRESENT A REPRIEVE
FROM THE EXTREME TEMPERATURES...AND SHOULD SEE EVERYONE BELOW 90F
COME MONDAY NEXT WEEK. BOUNDARY SLOW TO MOVE THROUGH WILL
NECESSITATE THE POPS CONTINUING FOR THE AREA...WITH A DRY FORECAST
BEYOND TUESDAY.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
VFR DAY IN THE LARGER SCHEME OF THINGS ONCE SOME VALLEY MVFR MIST
DISAPPEARS THIS MORNING.
THE HUMID AIR IN PLACE...AND CONTINUED NW FLOW ALOFT...WILL BE
CONDUCIVE FOR THUNDERSTORMS FORMING UP NEAR THE COMPLEX GEOGRAPHY OF
THE LOWER GREAT LAKES AND THEN TRAVERSING S INTO S OHIO AND WV TODAY
AND TONIGHT. ONE SUCH COMPLEX WAS ALREADY MOVING S INTO NORTHERN
OHIO EARLY THIS MORNING. THIS COULD REACH THE MIDDLE OHIO VALLEY BY
MIDDAY TODAY GIVEN IT HOLDS TOGETHER.
FOG TONIGHT WILL AGAIN DEPEND UPON WHERE THUNDERSTORMS OCCUR TODAY
INTO TONIGHT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND PLACEMENT OF THUNDERSTORMS TODAY
INTO TONIGHT MAY VARY. FOG TIMING...DENSITY AND EXACT LOCATION MAY
VARY TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY M H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY M H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 12Z FRIDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>032.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...TRM/RPY
NEAR TERM...RPY
SHORT TERM...26
LONG TERM...26
AVIATION...Hazardous weather outlook, Jul 5, 8:49 AM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 849 AM EDT THU JUL 5 2012 OHZ076-WVZ005>011-013>020-024>032-061300- WASHINGTON-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- 849 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>040-046-047-061300- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 849 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ066-067-075-083>087-061300- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH- 849 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 5, 6:16 AM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 AM EDT THU JUL 5 2012
OHZ086-087-WVZ006-007-051100-
CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-
616 AM EDT THU JUL 5 2012
...A STRONG THUNDERSTORM WILL AFFECT CABELL...SOUTHEASTERN
LAWRENCE...SOUTHERN GALLIA AND SOUTHWESTERN MASON COUNTIES...
AT 615 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
RIO GRANDE...MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR ASHTON AROUND 640 AM...CROWN CITY AROUND 645
AM...SCOTTOWN AROUND 655 AM AND ATHALIA AROUND 700 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
6 AND 31 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3881 8242 3882 8221 3848 8206 3838 8205
3832 8229 3840 8251
28Special weather statement, Jul 5, 9:28 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
928 AM EDT THU JUL 5 2012
OHZ066-067-076-WVZ010-011-051445-
MORGAN OH-PERRY OH-PLEASANTS WV-TYLER WV-WASHINGTON OH-
928 AM EDT THU JUL 5 2012
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT MORGAN...
PERRY...PLEASANTS...TYLER...AND WASHINGTON COUNTIES...
AT 925 AM EDT...A LINE OF STRONG THUNDERSTORMS WERE MOVING INTO
NORTHERN PORTIONS OF MORGAN...PERRY...PLEASANTS...TYLER...AND
WASHINGTON COUNTIES. THE STORMS WERE MOVING SOUTH AT 20 MPH AN
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH SOME
OF THESE STORMS.
THE THUNDERSTORMS WILL BE NEAR SOMERSET AROUND 930 AM...
CROOKSVILLE...AND PERRY STATE FOREST AROUND 940 AM...EAGLEPORT...
NEW LEXINGTON...AND JUNCTION CITY AROUND 950 AM...BRISTOL AROUND
1000 AM... RENDVILLE...MALTA AND MCCONNELSVILLE AROUND 1010 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 17 IN OHIO.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3991 8217 3978 8207 3976 8164 3959 8158
3965 8147 3954 8104 3960 8085 3945 8062
3929 8089 3936 8088 3927 8124 3941 8146
3927 8157 3922 8172 3932 8185 3945 8186
3946 8205 3955 8205 3960 8238 3993 8246
13Special weather statement, Jul 5, 10:24 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1024 AM EDT THU JUL 5 2012
OHZ075-084>086-WVZ007>011-016>020-029>031-051530-
ATHENS OH-CALHOUN WV-DODDRIDGE WV-GALLIA OH-GILMER WV-HARRISON WV-
JACKSON WV-LEWIS WV-MASON WV-MEIGS OH-PLEASANTS WV-RITCHIE WV-
ROANE WV-TYLER WV-VINTON OH-WIRT WV-WOOD WV-
1024 AM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL AFFECT CALHOUN...DODDRIDGE...EASTERN
GALLIA...GILMER...JACKSON...MASON...MEIGS...NORTHERN LEWIS...NORTHERN
ROANE...PLEASANTS...RITCHIE...SOUTHEASTERN ATHENS...SOUTHEASTERN
VINTON...TYLER...WESTERN HARRISON...WIRT AND WOOD COUNTIES...
AT 1017 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 16 MILES
EAST OF MIDDLEBOURNE TO 9 MILES EAST OF PARKERSBURG TO 5 MILES SOUTH
OF MCARTHUR...MOVING SOUTH AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH SOME
OF THE STRONGER THUNDERSTORMS.
THESE STORMS WILL BE NEAR TUPPERS PLAINS AROUND 1030 AM...WOLF SUMMIT
AROUND 1045 AM...JACKSON MILL AROUND 1100 AM AND HORNER AROUND 1115
AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 129 AND 175 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 84
AND 103.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3895 8036 3876 8116 3866 8229 3904 8244
3913 8242 3916 8249 3923 8172 3922 8171
3926 8139 3946 8061 3943 8054 3947 8049
13Special weather statement, Jul 5, 11:10 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1110 AM EDT THU JUL 5 2012
OHZ085-086-WVZ006>008-013>018-027>029-037-038-051600-
BRAXTON WV-CABELL WV-CALHOUN WV-CLAY WV-GALLIA OH-GILMER WV-
JACKSON WV-KANAWHA WV-LINCOLN WV-MASON WV-MEIGS OH-NICHOLAS WV-
PUTNAM WV-ROANE WV-WEBSTER WV-WIRT WV-
1110 AM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL AFFECT BRAXTON...CALHOUN...CLAY...
EASTERN GALLIA...GILMER...JACKSON...MASON...NORTHEASTERN CABELL...
NORTHEASTERN LINCOLN...NORTHERN KANAWHA...NORTHERN NICHOLAS...
PUTNAM...ROANE...SOUTHERN MEIGS...SOUTHERN WIRT AND WEBSTER
COUNTIES...
AT 1100 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
EAST OF GLENVILLE TO 4 MILES SOUTHWEST OF RIPLEY TO 5 MILES SOUTHWEST
OF GALLIPOLIS...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. STRONGER WIND GUSTS COULD CAUSE WEAKENED TREES AND LIMBS TO
FALL. BRIEF DOWNPOURS ARE ALSO LIKELY.
THESE STORMS WILL BE NEAR EXCHANGE AROUND 1115 AM...SERVIA AROUND
1130 AM...PROCIOUS AROUND 1145 AM...CHARLESTON AROUND 1150 AM...AND
ALUM CREEK AROUND NOON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 25 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
152 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 80...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 93 AND 95.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3902 8242 3899 8152 3904 8111 3901 8100
3907 8077 3837 8031 3827 8127 3829 8211
13The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:23 PM EDT | Special Weather Statement | RLX | Taylor | 22 min |
| Jul 4, 8:58 PM EDT | Special Weather Statement | RLX | Barbour, Taylor | 32 min |
| Jul 5, 2:07 AM EDT | Special Weather Statement | RLX | Barbour, Harrison, Taylor | 53 min |
| Jul 5, 2:50 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Randolph, Taylor | 38 min |
| Jul 5, 6:16 AM EDT | Special Weather Statement | RLX | Cabell | 44 min |
| Jul 5, 9:28 AM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 77 min |
| Jul 5, 10:24 AM EDT | Special Weather Statement | RLX | Calhoun, Doddridge, Gilmer, Jackson, Lewis, Mason and 4 more | 66 min |
| Jul 5, 11:10 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 4 more | 50 min |
| Jul 5, 11:39 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Putnam | 36 min |
| Jul 5, 12:16 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Logan, Putnam, Raleigh and 1 more | 59 min |
| Jul 5, 12:47 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha, Raleigh, Wyoming | 43 min |
| Jul 5, 1:03 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Mingo, Wyoming | 57 min |
| Jul 5, 1:17 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 43 min |
| Jul 5, 1:28 PM EDT | Special Weather Statement | RLX | Raleigh | 32 min |
| Jul 5, 1:59 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 61 min |
| Jul 5, 3:13 PM EDT | Heat Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 18 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.